New Deadly Super-Strength Drug Spreads Across the UK: Over 100 Deaths Linked to Nitazenes

8069
Overdose

Urgent Calls for Government Action

A devastating super-strength drug rapidly spreading across the UK has been linked to over 100 deaths. According to a BBC report, Dr. Mark Pucci, who has treated affected patients, has urged the government to take urgent steps to curb its spread.

Dangerous Potency More Dangerous than Fentanyl

The drugs, called nitazenes, are synthetic opioids reportedly over 500 times more powerful than heroin. Health officials warn that nitazenes are being mixed into other drug supplies and counterfeit medications sold online. On Wednesday, fifteen synthetic opioids, including nitazenes, were classified as Class A drugs, according to the BBC.

Flawed Data Collection

Dr. Pucci highlighted flawed data collection methods, leading to inaccurate reporting of the drug’s impact. “There are very few NHS labs equipped to test for nitazenes,” he told the BBC. “England is behind the curve on this matter and is now playing catch-up. The current data collection methods are only revealing the tip of the iceberg,” he added. Dr. Pucci observed 13 patients who overdosed and survived between July and October 2023.

Government Response

The government, however, claims to be taking measures to keep nitazenes off the streets. “Placing these toxic drugs under the strictest controls sends a clear message that the consequences for peddling them will be severe,” Home Secretary James Cleverly stated. His office noted that those caught producing and supplying these drugs could face life imprisonment under the Misuse of Drugs Act.

Sources and Impact

The National Crime Agency (NCA) believes nitazenes are produced in illicit labs in China and brought into the UK through the Royal Mail and other parcel operators. Authorities have detected them in illegal diazepam tablets, likely bought online.

Personal Accounts

Two individuals recovering from heroin addiction recounted their near-death experiences with nitazenes to the BBC. One man, hospitalized after unknowingly consuming nitazenes, shared his terrifying ordeal. “It scared the daylights out of me,” he said, recalling waking up in the hospital with a tube down his throat, a catheter, and a heart monitor.

Experts fear that this new drug could spark a fresh summer epidemic in the UK, mirroring the opioid crisis in the US that claimed thousands of lives.

Previous articleThunder Bay Weather Outlook from May 23 to 26 2024
Next articleThunder Bay Flyer Frenzy – Savings on Food from May 23 to May 29
NetNewsledger.com or NNL offers news, information, opinions and positive ideas for Thunder Bay, Ontario, Northwestern Ontario and the world. NNL covers a large region of Ontario, but are also widely read around the country and the world. To reach us by email: newsroom@netnewsledger.com Reach the Newsroom: (807) 355-1862